Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 5, NWS Seattle, WA

March 9, 2025

NWS Seattle, WA issued this wind advisory at Mar 9, 2025, 1:48 AM PST. It took effect at Mar 9, 2025, 6:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2025, 1:48 AM PST (09:48 UTC)
In effect from
Mar 9, 2025, 6:00 AM PDT
Expired
Mar 9, 2025, 3:00 PM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

003 
WWUS76 KSEW 090948
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
148 AM PST Sun Mar 9 2025

WAZ510-100000-
/O.NEW.KSEW.WI.Y.0005.250309T1300Z-250310T0000Z/
Admiralty Inlet Area-
Including the cities of Port Townsend
148 AM PST Sun Mar 9 2025

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM PDT THIS 
AFTERNOON...

* WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected.

* WHERE...Admiralty Inlet area including Whidbey Island.

* WHEN...From 6 AM this morning to 5 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

44
1 follow-up statement
401 
WWUS76 KSEW 092200
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
300 PM PDT Sun Mar 9 2025

WAZ510-092300-
/O.CAN.KSEW.WI.Y.0005.000000T0000Z-250310T0000Z/
Admiralty Inlet Area-
Including the cities of Port Townsend
300 PM PDT Sun Mar 9 2025

...WIND ADVISORY IS CANCELLED...

Breezy winds will continue through early evening, but the strongest 
winds have ended.

$$

27

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 7:45 PM PST, 6 hours 3 minutes earlier.

Area forecast discussion, Mar 8, 7:45 PM PST, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
745 PM PST Sat Mar 8 2025

.SYNOPSIS...A weak atmospheric river will sag south over the area
on Sunday then dissipate on Sunday night as cold front shifts
onshore. A series of weather systems will move through Western
Washington beginning Tuesday with additional systems later
Wednesday and Friday.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Both satellite and radar
imagery do an excellent job showing the AR event to the north of W
WA this evening. Some showers still present along the coast and as
far east as the west slopes of the Olympics. Otherwise, a fairly
quiet evening. That said, inherited forecast is on track and no
evening updates are needed. For additional forecast details, please
refer to the Previous Discussion section below.

18

From Previous Discussion...Precipitation is mainly concentrated over
the Olympic Peninsula early this afternoon as a warm front lifts
north of the area and the trailing cold stalls offshore tonight.
This will keep the southern edge of a weak atmospheric river aimed
at the northwest corner of the Olympic Peninsula into tonight while
the southern two thirds of the interior remain largely dry, cloudy,
and mild overnight. The precip shield ahead of an approaching cold
front will sag southward across the region on Sunday morning with a
soggy, breezy Sunday afternoon and evening expected. The cold front
will sweep onshore early Sunday evening with a brief convergence
zone expected over Snohomish and north King counties. Snowfall
totals Sunday night look to easily meet winter weather advisory
criteria at Mount Baker and will be marginally close at Stevens
Pass. A winter weather advisory will be in effect for the North and
Central Cascades above 3500 feet Sunday night.

Post-frontal onshore flow gradually weakens through the day on
Monday. Aside from a few lingering showers in the mountains,
Monday looks to be more dry than wet. Additional precip will begin
to move onshore by Tuesday afternoon as a more significant system
takes shape offshore. There is still some uncertainty with regard
to the depth and track, but models are beginning to zero in on a
surface low deepening to around 975 to 980-ish millibars as it
tracks toward the north end of Vancouver Island late Tuesday night
or early Wednesday.

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...From Previous
Discussion...The cold front associated with the above mentioned
surface low is expected to push onshore Wednesday morning for more
lowland rain, mountain snow, and windy conditions for the coast and
North Interior. Showery, cool conditions are expected on Thursday
with an upper level trough axis moving onshore. Another system is
expected to follow Friday into Saturday with generous snowfall for
the mountains, but less in the way of wind. 27

&&

.AVIATION...Southwesterly flow aloft as an upper level trough
remains offshore with a plume of moisture aimed at southern BC with
some spillover into W WA and along the coast. VFR conditions persist
for most locations, however seeing some isolated MVFR to IFR along
the coast and over northern portions of the CWA...mainly where
showers are falling or have fallen recently. Rainfall will start to
increase in coverage late tonight into Sunday morning where
widespread MVFR looks to be likely across most area terminals, with
a 15-20% chance of IFR at lower prone terminals (KOLM, KPWT, KPAE).
Breezy southerly winds starting this afternoon with gusts up to 20
to 25 kt for sites such as KPAE, KSEA, KOLM. KHQM and KBLI could see
gusts as high as 30 to 35 kt. Another round of breezy winds is
likely Sunday morning.

KSEA...VFR conditions for the majority of the TAF period, even with
showers picking up after 19Z Sunday afternoon. Southerly winds
easing overnight to 8-12 kts before another round of breezy
southerly winds (09z-15z) as widespread rain arrives. MVFR ceilings
will start to develop and continue into the late afternoon hours.

Mazurkiewicz/18

&&

.MARINE...A front offshore will continue to bring elevated winds
and seas over the coastal waters. Small Craft Advisory southerlies
look to continue over the coastal water zones, the Northern Inland
waters, the East Entrance of the Strait, and Admiralty Inlet.
Inherited headlines look good and will remain in place. There will
be a brief lull in the winds tonight, before the front moves over
the waters resulting in another uptick in southerly winds over the
area waters.

Latest guidance shows the potential for some gale gusts in the
East Entrance of the Strait and Northern Inland Waters, therefore,
have upgraded the Small Craft Advisory to Gale starting early
Sunday morning. These winds will start to decrease by the
afternoon, leveling out. Also have included an SCA for the Puget
Sound and Hood Canal waters for increasing southerlies.

Combined seas this morning generally around 10 to 14 feet,
remaining above 10 feet through Sunday before decreasing into the
first half of the week.

Active weather looks to resume midweek as a low pressure system
looks to approach our area waters, which could bring elevated wind
and seas.

Mazurkiewicz/18

&&

.HYDROLOGY...Rain totals along the North Coast and in the Olympics
in the 2.5 to 4 inch range this weekend. Rivers flowing off the
Olympics are running low so even with this amount of rain only
the Skokomish River is forecast to get into action stage.

No river flooding expected over the next 7 days for the remainder
of the rivers.

Felton/27

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 4 PM Sunday to 5 AM PST Monday for
     West Slopes North Cascades and Passes-West Slopes North
     Central Cascades and Passes.

PZ...Small Craft Advisory until 1 AM PST Sunday for Admiralty Inlet-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands.

     Gale Warning from 1 AM to 2 PM PST Sunday for Admiralty Inlet-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands.

     Small Craft Advisory from 10 PM this evening to 11 AM PST Sunday
     for Puget Sound and Hood Canal.

     Small Craft Advisory until 5 PM PST Sunday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:56 AM PSTSmall Craft AdvisorySEW20 hr

Nearby

Wind Advisories in Washington, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.